Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Statistical determination of the length dependence of high-order polarization mode dispersion

Not Accessible

Your library or personal account may give you access

Abstract

We describe a method of characterizing high-order polarization mode dispersion (PMD). Using a new expansion to approximate the Jones matrix of a polarization-dispersive medium, we study the length dependence of high-order PMD to the fourth order. A simple rule for the asymptotic behavior of PMD for short and long fibers is found. It is also shown that, in long fibers 1000 km, at 40 Gbits/s the third- and fourth-order PMD may become comparable to the second-order PMD.

© 2000 Optical Society of America

Full Article  |  PDF Article
More Like This
Jones matrix for second-order polarization mode dispersion

H. Kogelnik, L. E. Nelson, J. P. Gordon, and R. M. Jopson
Opt. Lett. 25(1) 19-21 (2000)

Anomalous pulse-width narrowing with first-order compensation of polarization mode dispersion

John Cameron, Liang Chen, and Xiaoyi Bao
Opt. Lett. 25(12) 884-886 (2000)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (4)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved